| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/16/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the bar fractured approximately three inches from the end when the surgeon was attempting to bend the bar with in-situ benders.There were no consequences or impact to the patient.Another device was used to complete the procedure.Attempts have been made and no further information has been provided.
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d9; e1; e2; e3; g3; g6; h1; h2; h3; h6; h11 a visual inspection was conducted on the returned pectus bar.The bar shows signs of attempted use including marking and scratching on the bar surface.Further investigation shows that the bar has fractured.The bar has fractured at one of the locations it was bent.The reported event is confirmed.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was further reported that the surgeon was bending the right end of the bar with both in-situ benders when the bar snapped off.